Sertraline side effects?

I have been taking sertraline 50mg for a year now because of anxiety. I have read the leaflet about side effects but I seem to have a lot of them such as; migraines (sometimes severe) nausea, disturbed sleep, weird dreams, excessive sweating, hot flushes, stomach cramps, sleepiness, dizziness, difficulty in determining dreams or reality, lethargic and so on... I'm scared to come off them and switch to something else because that means my anxiety will be high and I will go back to square one, as it is my anxiety is highly peeked at the moment and I don't want to make worse.

Anybody suffer with similar symptoms?

10 Replies

oldestnewest
  • Hello :) I was on Sertraline for a month and struggled with the same side effects you've mentioned. I was very sleepy and was having very vivid dreams and, like you said, found it difficult to determine dreams from reality. I also began grinding my teeth and had pounding headaches.

    I, too, was very nervous to come off them though because they had been helping my anxiety. I went to my doctor and she switched me onto Citalopram which is in the same 'class' as Sertraline and I've got on so much better with them. Barely any side effects really :)

    Of course all meds work differently for different people but I'd ask your doctor about other options :)

    Good luck!

    Katy xx

  • Hi I have been taking sertroline for about 5 years now (150mg a day). I have been getting a few side effects such as weird vivid dreams and unsettled sleep. But thats all and I can live with that. If you suffer all those side effects you need to change your meds.

    Go back to your doctor - you are bound to find meds that are more suited to you.

    Bev x

  • Hi i keep getting shoulder and neck pains and feel "weird"

    but i have been on them about a month 50 mg

    i thought i was going to die last night

  • SSRI's can take a few months to level off.

    Especially if you have a history of taking them previously.

    The notable side effects are usually limited to the first weeks or months.

    I have very few side effects on 20 mg Fluoxetine.

    I've been taking it since 1999 !

  • since 1999 blimey

    and every week - 50mg??

  • Hi, I've been on Sertraline 100mg for six months and side effects have gone. I still have vivid dreams but I enjoy them. I'm not sure they are helping with anxiety though so I may speak to doc about what to do. I've had a very bad year so far and it's not looking to get better anytime soon. This doesn't help my anxiety levels

    I hope you find something that works for you xxx

  • this is all very interesting,my DR wanted me to start sertraline,but I was afraid,as i have a drug phobia,i can't understand how a drug thats supposed to stop anxiety,is causing all these side effects,especially after a year,I would go and get them changed,mirtzipine is supposed to be good for anxiety,while calming you down at the same time..worth a try anyway,hope you get yourself sorted soon....love Mia.xxxx

  • Thanks for all your comments, my Dr suggested it would not be a good idea to changed my medicine at present because of how badly I'm suffering... So he upped my dose to 100mg! And gave me Lorazepam 1mg to take as & when I need it... After my holiday, I will go back and discuss changing again.

  • Hi im on sertaline but on 50mg/day. Ive had no severe side effects, just feeling tired now and again. I did feel pretty rough on the first day.

    Hope this helps. Good luck lol

  • Sertraline can cause side effects such as nausea, dizziness, loss of appetite, dry mouth, trouble sleeping and diarrhea. Know more internationaldrugmart.com/s...

You may also like...